The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Annales de l’Institut Henri Poincaré D


Full-Text PDF (588 KB) | Metadata | Table of Contents | AIHPD summary
Volume 6, Issue 4, 2019, pp. 607–640
DOI: 10.4171/AIHPD/80

Published online: 2019-09-04

Enumerating meandric systems with large number of loops

Motohisa Fukuda[1] and Ion Nechita[2]

(1) Yamagata University, Japan
(2) TU München, Germany and Université de Toulouse, France

We investigate meandric systems with a large number of loops using tools inspired by free probability. For any fixed integer r, we express the generating function of meandric systems on $2n$ points with $n \to r$ loops in terms of a finite (the size depends on $r$) subclass of irreducible meandric systems, via the moment-cumulant formula from free probability theory. We show that the generating function, after an appropriate change of variable, is a rational function, and we bound its degree. Exact expressions for the generating functions are obtained for $r \leq 6$, as well as the asymptotic behavior of the meandric numbers for general $r$.

Keywords: Meander, meandric system, free probability, free cumulant

Fukuda Motohisa, Nechita Ion: Enumerating meandric systems with large number of loops. Ann. Inst. Henri Poincaré Comb. Phys. Interact. 6 (2019), 607-640. doi: 10.4171/AIHPD/80